Kansas, 2004

Hail in Kansas, June 3, 2004

June 3, 2004 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 8:35 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 8:35 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MDT THU JUN 3 2004

.DISCUSSION...IN THE PROCESS OF SENDING OUT THE UPDATE. THE MAIN
REASON FOR THE UPDATE WAS TO REMOVE WATCH. HOWEVER...BASED ON
CURRENT SATELLITE AND RADAR TRENDS...ADJUSTED THE CHANCE OF
PRECIPITATION AND KEPT THE CHANCE OF PRECIPITATION GOING THROUGH
THE ENTIRE NIGHT. CURRENT MINS LOOK FINE AT THIS TIME. HOWEVER...
UPDATED THE HOURLY TRENDS ON THE TEMPERATURE. ALSO UPDATED THE
DEWPOINTS AND WINDS WITH LATEST RUC SINCE IT WAS DOING WELL AT THIS
TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

BULLER
Hazardous weather outlook, Jun 3, 9:45 AM MST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 3 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3
PM MDT AND MOVE EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST
NEBRASKA DURING THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE...MAINLY WEST OF THE KANSAS-COLORADO BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING
AS A MOIST SOUTHEAST FLOW AT THE SURFACE INTERACTS WITH WEAK UPPER
LEVEL DISTURBANCES MOVING OVER THE CENTRAL HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF THE
KANSAS-COLORADO BORDER AFTER 4 PM MDT.

MCGUIRE

In the hours before

Local storm report, Jun 3, 7:32 PM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             5 W STRATTON            39.30N 102.70W
06/03/2004  1.00 INCH        KIT CARSON         CO   PUBLIC

&&

JOHNSON
Local storm report, Jun 3, 7:49 PM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             STRATTON                39.30N 102.60W
06/03/2004  1.75 INCH        KIT CARSON         CO   TRAINED SPOTTER

&&

JOHNSON
Special weather statement, Jun 3, 8:03 PM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT THU JUN 3 2004

COZ090>092-040330-
CHEYENNE CO-KIT CARSON-YUMA-
903 PM MDT THU JUN 3 2004

THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 9 PM MDT FOR YUMA...
KIT CARSON...AND CHEYENNE COUNTIES WAS ALLOWED TO EXPIRE. EVEN
THOUGH WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED...A SMALL AREA
OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER EASTERN
CHEYENNE AND KIT CARSON COUNTIES FOR THE NEXT HOUR TO ONE AND A
HALF HOURS.

BULLER
Local storm report, Jun 3, 8:34 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             BURLINGTON              39.31N 102.27W
06/03/2004  0.75 INCH        KIT CARSON         CO   LAW ENFORCEMENT

&&

JOHNSON
Local storm report, Jun 3, 8:44 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             BURLINGTON              39.31N 102.27W
06/03/2004  0.88 INCH        KIT CARSON         CO   PUBLIC

            EAST SIDE OF TOWN

&&

JOHNSON
Local storm report, Jun 3, 10:35 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1135 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             16 N SEIBERT            39.53N 102.87W
06/03/2004  0.75 INCH        KIT CARSON         CO   TRAINED SPOTTER

0815 PM     HAIL             10 N VONA               39.45N 102.74W
06/03/2004  1.00 INCH        KIT CARSON         CO   LAW ENFORCEMENT

0822 PM     HAIL             VONA                    39.30N 102.74W
06/03/2004  0.88 INCH        KIT CARSON         CO   LAW ENFORCEMENT

0822 PM     HAIL             5 W STRATTON            39.30N 102.70W
06/03/2004  1.00 INCH        KIT CARSON         CO   LAW ENFORCEMENT

            PATROL CAR WINDSHIELD BROKEN

0824 PM     HAIL             5 W STRATTON            39.30N 102.70W
06/03/2004  1.75 INCH        KIT CARSON         CO   LAW ENFORCEMENT

0828 PM     HAIL             VONA                    39.30N 102.74W
06/03/2004  1.50 INCH        KIT CARSON         CO   PUBLIC

0832 PM     HAIL             5 W STRATTON            39.30N 102.70W
06/03/2004  1.00 INCH        KIT CARSON         CO   PUBLIC

0847 PM     HAIL             STRATTON                39.30N 102.60W
06/03/2004  1.75 INCH        KIT CARSON         CO   TRAINED SPOTTER

0933 PM     HAIL             BURLINGTON              39.31N 102.27W
06/03/2004  0.75 INCH        KIT CARSON         CO   LAW ENFORCEMENT

0942 PM     HAIL             BURLINGTON              39.31N 102.27W
06/03/2004  0.88 INCH        KIT CARSON         CO   PUBLIC

            EAST SIDE OF TOWN

&&

JOHNSON

The radar

The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wichita

When
June 3, 11:02 PM MST
Where
Wichita County, Leoti
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.483, -101.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402291.